Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2006, 3:10 AM EDT for Jefferson County, Sevier County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 3:10 AM EDT (07:10 UTC)
- Expired
- Apr 3, 2006, 4:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 11:27 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:43 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 2, 9:43 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 943 PM EDT SUN APR 2 2006 .DISCUSSION...WARM FRONT BRINGING SCATTERED THUNDERSTORMS THIS EVENING...A FEW SEVERE. STORMS SHOULD EXIT AREA SOON...PLANNING ON ENDING THE WATCH EARLY. A COLD FRONT WILL MOVE INTO THE REGION LATE TONIGHT AS INSTABILITY LINGERS...MORE STRONG TO SEVERE STORMS STILL POSSIBLE LATE TONIGHT AND MONDAY MORNING. WILL KEEP LIKELY POPS GOING FOR TONIGHT WITH FRONT APPROACHING. WILL UPDATE ZONES TO REMOVE SEVERE THUNDERSTORM WATCH AND EVENING WORDING...NO OTHER CHANGES PLANNED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 72 41 67 / 70 40 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 70 40 64 / 70 60 10 0 OAK RIDGE, TN 58 70 39 64 / 70 50 10 0 TRI CITIES AIRPORT, TN 54 68 37 61 / 60 60 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Apr 2, 5:14 AM EDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EDT SUN APR 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 2, 10:17 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1017 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 3 S ERWIN 36.10N 82.41W
04/02/2006 UNICOI TN LAW ENFORCEMENT
FEW TREES DOWN.
&&
MEPLocal storm report, Apr 2, 11:03 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG CLINTON 36.09N 84.13W
04/02/2006 ANDERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
0826 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
04/02/2006 HAMBLEN TN LAW ENFORCEMENT
TREE DOWN ON CHEROKEE DRIVE.
0845 PM TSTM WND DMG 5 SW MARYVILLE 35.70N 84.04W
04/02/2006 BLOUNT TN LAW ENFORCEMENT
FEW TREES DOWN 5 SW OF MARYVILLE.
0900 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
04/02/2006 JEFFERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&
MEPLocal storm report, Apr 2, 11:04 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1104 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ONEIDA 36.50N 84.51W
04/02/2006 SCOTT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
SHERIFFS OFFICE.
0715 PM HAIL JELLICO 36.58N 84.13W
04/02/2006 E0.88 INCH CAMPBELL TN LAW ENFORCEMENT
NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.
0740 PM TSTM WND GST TAZEWELL 36.46N 83.58W
04/02/2006 E70.00 MPH CLAIBORNE TN AMATEUR RADIO
SPOTTER ESTIMATED WIND GUST TO 70 MPH NEAR HARRIGATE.
0745 PM TSTM WND DMG 6 SE WARTBURG 36.04N 84.51W
04/02/2006 MORGAN TN LAW ENFORCEMENT
NUMEROUS POWER LINES DOWN.
0751 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
04/02/2006 ROANE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.
0800 PM TSTM WND DMG CLINTON 36.09N 84.13W
04/02/2006 ANDERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
0801 PM HAIL 5 SSE CLINTON 36.02N 84.10W
04/02/2006 E1.00 INCH ANDERSON TN AMATEUR RADIO
QUARTER SIZE HAIL ON HWY 25W SE OF CLINTON.
0810 PM HAIL POWELL 36.03N 84.03W
04/02/2006 E1.00 INCH KNOX TN EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL.
0815 PM TSTM WND DMG 6 SW SNEEDVILLE 36.48N 83.29W
04/02/2006 HANCOCK TN LAW ENFORCEMENT
ROOF OFF BARN AND BARN IN ROAD ON HWY 33 SW OF
SNEEDVILLE. NUMEROUS TREES DOWN COUNTY WIDE.
0820 PM HAIL KNOXVILLE 35.97N 83.95W
04/02/2006 E1.00 INCH KNOX TN AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ON CEDAR BLUFF. REPORTED BY
SPOTTER.
0824 PM TSTM WND DMG BUFFALO SPRINGS 36.22N 83.57W
04/02/2006 GRAINGER TN CO-OP OBSERVER
TREES DOWN COUNTY WIDE.
0824 PM TSTM WND GST BUFFALO SPRINGS 36.22N 83.57W
04/02/2006 M55.00 MPH GRAINGER TN CO-OP OBSERVER
55 MPH WIND AT BUFFALO SPRINGS WILDLIFE MANAGEMENT AREA.
0826 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
04/02/2006 HAMBLEN TN LAW ENFORCEMENT
TREE DOWN ON CHEROKEE DRIVE.
0840 PM TSTM WND DMG KODAK 35.97N 83.63W
04/02/2006 SEVIER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN KODAK AREA.
0845 PM TSTM WND DMG 5 SW MARYVILLE 35.70N 84.04W
04/02/2006 BLOUNT TN LAW ENFORCEMENT
FEW TREES DOWN 5 SW OF MARYVILLE.
0855 PM TSTM WND GST 5 NE NEWPORT 36.01N 83.13W
04/02/2006 E60.00 MPH COCKE TN AMATEUR RADIO
SPOTTER ESTIMATED 60 MPH WIND AND RAINFALL OF 2 INCHES
PER HOUR AT PARROTTSVILLE.
0900 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
04/02/2006 JEFFERSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
0905 PM HAIL SEVIERVILLE 35.89N 83.58W
04/02/2006 E0.75 INCH SEVIER TN LAW ENFORCEMENT
PENNY SIZE HAIL IN SEVIERVILLE.
0912 PM TSTM WND DMG PARROTTSVILLE 36.01N 83.09W
04/02/2006 COCKE TN AMATEUR RADIO
TREES, MAILBOXES, AND SIGNS DOWN IN PARROTTSVILLE.
0915 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
04/02/2006 GREENE TN EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS SOUTHERN AND EASTERN PORTIONS
OF COUNTY. AWNING BLOWN OVER CAUSING MINOR DAMAGE TO
MOBIL HOME.
0915 PM TSTM WND DMG NEWPORT 35.96N 83.19W
04/02/2006 COCKE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
0930 PM TSTM WND DMG 3 S ERWIN 36.10N 82.41W
04/02/2006 UNICOI TN LAW ENFORCEMENT
FEW TREES DOWN.
&&
MEPLocal storm report, Apr 3, 12:24 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1224 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG ONEIDA 36.50N 84.51W
04/03/2006 SCOTT TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN WEST HALF OF COUNTY.
&&
MEPLocal storm report, Apr 3, 1:39 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
139 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG SUNBRIGHT 36.24N 84.67W
04/03/2006 MORGAN TN LAW ENFORCEMENT
FEW TREES DOWN IN SUMBRIGHT AREA.
0110 AM HAIL CLINTON 36.09N 84.13W
04/03/2006 E0.88 INCH ANDERSON TN AMATEUR RADIO
NICKEL SIZE HAIL IN CLINTON.
0125 AM HAIL KNOXVILLE 35.97N 83.95W
04/03/2006 E0.88 INCH KNOX TN AMATEUR RADIO
NICKEL SIZE HAIL AT I-75 AND CALAHAN RD.
&&
MEPLocal storm report, Apr 3, 2:57 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM HAIL 3 NE SPRING CITY 35.72N 84.83W
04/03/2006 E1.25 INCH RHEA TN LAW ENFORCEMENT
LARGER THAN QUARTER SIZE HAIL ON GRANDVIEW MTN.
0220 AM HAIL JOHNSON CITY 36.33N 82.37W
04/03/2006 E0.75 INCH WASHINGTON TN AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN JOHNSON CITY.
0250 AM HAIL LENOIR CITY 35.80N 84.27W
04/03/2006 E1.00 INCH LOUDON TN LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE JUSTICE CENTER IN LENOIR CITY.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:16 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Hamblen, Jefferson, Sevier | 59 min |
| Apr 2, 8:44 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 46 min |
| Apr 2, 9:17 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi, Washington | 43 min |
| Apr 2, 9:56 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 34 min |
| Apr 2, 11:52 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 38 min |
| Apr 3, 12:33 AM EDT | Severe Thunderstorm Warning | MRX | Campbell | 27 min |
| Apr 3, 12:53 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Claiborne, Union | 32 min |
| Apr 3, 1:02 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 58 min |
| Apr 3, 1:35 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 40 min |
| Apr 3, 1:45 AM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 42 min |
| Apr 3, 2:06 AM EDT | Severe Thunderstorm Warning | MRX | Rhea | 25 min |
| Apr 3, 2:10 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 47 min |
| Apr 3, 2:20 AM EDT | Severe Thunderstorm Warning | MRX | Roane | 55 min |
| Apr 3, 2:35 AM EDT | Severe Thunderstorm Warning | MRX | Loudon | 25 min |
| Apr 3, 2:52 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 53 min |
| Apr 3, 3:21 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 39 min |
| Apr 3, 3:50 AM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 40 min |
| Apr 3, 3:51 AM EDT | Severe Thunderstorm Warning | MRX | Cocke | 54 min |
| Apr 3, 3:52 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 23 min |
| Apr 3, 4:04 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| Apr 3, 4:13 AM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 17 min |
| Apr 3, 5:15 AM EDT | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Apr 3, 9:40 AM EDT | Lake Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 10 hr |
| Apr 3, 9:40 AM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.